Im a year into Tamoxifen and I am having an ok time at the moment, praying the worst is over but Ive been here before. I have had airconditioning on and a fan all winter. (Cant have the window open as Im on the 5th floor and window opens out). I still sweat profusely after I have eaten anything or laughed or walked etc but the insane hot and cold has eased off. About 6 months ago I thought i was going to loose my mind over it. Nothing inbetween just fire and ice. It got to the point where it was so rapid at night I didnt know if I was putting clothes on or taking them off (and Im not joking). Its the strangest feeling and you just cant describe it to anyone that doesnt know. I have also suffered with crazy head heat. It feels like my actual skull is on fire.
Something I have found helpful is to take rehydration powders (Dioralyte or own brands). I drink so much water during the night but these help with the salts and minerals lost during the sweats.
How interesting! Just discovered this thread: I finished treatment (6xFEC and rads) back in the summer, but since then have definitely noticed that the body's temperature regulation mechanism is not working properly. I'm also triple neg with no further meds, but the new normal certainly involves feeling unreasonably hot or cold at times. I also have some mild neuropathy in one leg, though didn't have taxotere so my oncologist denies all responsibility... I guess anything can happen after 5 months of poison, whatever it was!
I have found a gradual improvement over the last few weeks. I have been on tamoxifen since June 2013 and I would say things are better at the moment. I no longer find taking a fan with me essential and nights are better too.
I'm not sure if I can put it down to anything in particular. I change brands constantly as my chemist never seems to have the same one from one prescription to the next. I have also cut down on the alcohol consumption. I have also started taking 5-htp supplements which are supposed to help.
So I guess I would say persevere as things can get better.
Happy New year!
Hi Mrs Moomin
I've just posted about feeling boiling hot or freezing cold but I am taking Anastrozole so thought it was a side effect of the medication. I started on the medication 3 weeks ago at the same time I began my radiotherapy treatment, Last booster tomorrow. Are you on any hormone medication?
I was feeling very cold at the end of my radiotherapy - about a month ago. Also occasional hot night sweats. I am on tamoxifen. However, as I gradually got past the worst of the fatigue, and have been able to be a little more active day by day (balancing activity with rests too), I have not been getting so very cold and the sweats are less frequent too. So I hope it may be the same for you.
Hi Mrs M
I have this problem too and have also had to remove some winter clothes from my list of what's wearable. Definitely layering is the way to go. I also have a big electric fan on my desk and take a beautiful red folding fan with me to meetings which I take out with a flourish when needed! It has got a bit better recently, not entirely sure why but I do think alcohol has an affect so I drink sparingly these days. At home I even resort to a hot water bottle at times....
Evening Mrs Moomin
Are you taking any other medication, i really struggle to moderate my body temp. I have light blouse or cotton top on with a jacket and a scarf / shawl each day at work and spend the day putting layers on and off. At home i just have fine cotton wrap while poor hubby is sat there in Fur housecoat and sheepshin slippers. When i get hot my skin also itches. I thought this was a side effect from Tamoxifen. I had this but much worse on Chemo and this lasted a while after. i am almost two years on from the end of Chemo now.
Take Care Gilly x